Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Non-uniform hyperbolicity and non-uniform specification

Authors: Krerley Oliveira and Xueting Tian
Journal: Trans. Amer. Math. Soc. 365 (2013), 4371-4392
MSC (2010): Primary 37A35, 37D05, 37C35
Published electronically: April 2, 2013
MathSciNet review: 3055699
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we deal with an invariant ergodic hyperbolic measure $ \mu $ for a diffeomorphism $ f,$ assuming that $ f$ is either $ C^{1+\alpha }$ or $ C^1$ and the Oseledec splitting of $ \mu $ is dominated. We show that this system $ (f,\mu )$ satisfies a weaker and non-uniform version of specification, related with notions studied in several recent papers.

Our main results have several consequences: as corollaries, we are able to improve the results about quantitative Poincaré recurrence, removing the assumption of the non-uniform specification property in the main theorem of ``Recurrence and Lyapunov exponents'' by Saussol, Troubetzkoy and Vaienti that establishes an inequality between Lyapunov exponents and local recurrence properties. Another consequence is the fact that any such measure is the weak limit of averages of Dirac measures at periodic points, as in a paper by Sigmund. One can show that the topological pressure can be calculated by considering the convenient weighted sums on periodic points whenever the dynamic is positive expansive and every measure with pressure close to the topological pressure is hyperbolic.

References [Enhancements On Off] (What's this?)

  • 1. F. Abdenur and J. Diaz, Pseudo-orbit shadowing in the $ C^1$ topology, Discrete Contin. Dyn. Syst. 17 (2007) 223-245. MR 2257429 (2007i:37046)
  • 2. A.M. Blokh, Decomposition of dynamical systems on an interval, Russ. Math. Surv. 38, 133-134 (1983). MR 718829 (86d:54060)
  • 3. R. Bowen. Periodic orbits for hyperbolic flows, Amer. J. Math. 94 (1972), 1-30. MR 0298700 (45:7749)
  • 4. R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Springer Lecture Notes in Math. 470 (1975). MR 0442989 (56:1364)
  • 5. Luis Barreira and Yakov B. Pesin, Nonuniform hyperbolicity, Cambridge Univ. Press, Cambridge (2007). MR 2348606 (2010c:37067)
  • 6. J. Buzzi, Specification on the interval, Transactions of the American Mathematical Society, 349, 7, 2737-2754 (1997). MR 1407484 (97i:58043)
  • 7. X. Dai, Exponential closing property and approximation of Lyapunov exponents of linear cocycles, Forum. Math. 23 (2011), no. 2, 321-347. MR 2787625 (2012d:37118)
  • 8. S. Gan, A generalized shadowing lemma, Dist. Cont. Dyn. Sys. 8 (2002), 627-632. MR 1897871 (2003d:37028)
  • 9. M. Hirayama, Periodic probability measures are dense in the set of invariant measures, Dist. Cont. Dyn. Sys. 9 (2003), 1185-1192. MR 1974422 (2004a:37032)
  • 10. M. Hirsch, C. Pugh and M. Shub, Invariant Manifolds (Lecture Notes in Math. vol. 583) (Berlin: Spinger), 1977. MR 0501173 (58:18595)
  • 11. B. Kalinin, Livšic Theorem for matrix cocycles, Annals of Mathematics (2) 173 (2011), no. 2, 1025-1042. MR 2776369 (2012b:37082)
  • 12. A. Katok and B. Hasselblatt, Introduction to the modern theory of dynamical systems, Encyclopedia of Mathematics and its Applications 54, Cambridge Univ. Press, Cambridge (1995). MR 1326374 (96c:58055)
  • 13. A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Etudes Sci. Publ. Math. 51 (1980), 137-173. MR 573822 (81i:28022)
  • 14. C. Liang, G. Liu, W. Sun, Approximation properties on invariant measure and Oseledec splitting in non-uniformly hyperbolic systems, Trans. Amer. Math. Soci. 361 (2009), 1543-1579. MR 2457408 (2009m:37085)
  • 15. C. Liang, W. Sun, X. Tian, Ergodic properties of invariant measures for $ C^{1+\alpha }$ non-uniformly hyperbolic systems, to appear Ergodic Theory $ \&$ Dynamical Systems.
  • 16. G. Liao, W. Sun, X. Tian, Metric entropy and the number of periodic points, Nonlinearity 23 (2010) 1547-1558. MR 2652470 (2011k:37007)
  • 17. S. Liao, An existence theorem for periodic orbits, Acta Sci. Natur. Univ. Pekin. (1979), 1-20. MR 560169 (82b:58074)
  • 18. B. Marcus, A note on periodic points for ergodic toral automorphisms, Monatsh. Math. 89, 121-129 (1980). MR 572888 (81f:28016)
  • 19. K. Oliveira, Every expanding measure has the non-uniform specification property, Proc. Amer. Mah. Soc. 140 (2012), no. 4, 1309-1320. MR 2869114
  • 20. K. Oliveira, M. Viana, Thermodynamical formalism for robust classes of potentials and non-uniformly hyperbolic maps, Ergodic Theory & Dynamical Systems 28, p. 501-533, 2008. MR 2408389 (2009b:37056)
  • 21. V. I. Oseledec, A multiplicative ergodic theorem, Trans. Mosc. Math. Soc. 19 (1968), 197-231. MR 0240280 (39:1629)
  • 22. M. Pollicott, Lectures on ergodic theory and Pesin theory on compact manifolds, Cambridge Univ. Press, Cambridge (1993). MR 1215938 (94k:58080)
  • 23. C. Pfister and W. Sullivan, On the topological entropy of saturated sets, Ergodic Theory and Dynamical Systems 27 (2007), 929-956. MR 2322186 (2008f:37036)
  • 24. B. Saussol, S. Troubetzkoy and S. Vaienti, Recurrence and Lyapunov exponents, Mosc. Math. J. 3, no. 1 (2003), 189-203. MR 1996808 (2004f:37016)
  • 25. K. Sigmund, Generic properties of invariant measures for axiom A diffeomorphisms, Invention Math. 11 (1970), 99-109. MR 0286135 (44:3349)
  • 26. W. Sun, X. Tian, Pesin set, closing lemma and shadowing lemma in $ C^1$ non-uniformly hyperbolic systems with limit domination, arXiv:1004.0486.
  • 27. D. Thompson, A variational principle for topological pressure for certain non-compact sets, Journal of the London Mathematical Society 80, no. 3 (2009), 585-602. MR 2559118 (2010k:37040)
  • 28. X. Tian, Hyperbolic measures with dominated splitting, arXiv:1011.6011v2.
  • 29. P. Varandas, Non-uniform specification and large deviations for weak Gibbs measures, J. Stat. Phys. 146 (2012), no. 2, 330-358. MR 2873016
  • 30. Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic period orbits, Trans. Amer. Math. Soc. 362 (2010), 4267-4282. MR 2608406 (2011m:37030)
  • 31. K. Yamamoto, On the weaker forms of the specification property and their applications, Proceedings of the American Mathematical Society 137, no. 11 (2009), 3807-3814. MR 2529890 (2010f:37027)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37A35, 37D05, 37C35

Retrieve articles in all journals with MSC (2010): 37A35, 37D05, 37C35

Additional Information

Krerley Oliveira
Affiliation: Instituto de Matemática, Universidade Federal de Alagoas, 57072-090 Maceó, AL, Brazil

Xueting Tian
Affiliation: School of Mathematical Sciences, Fudan University, Shanghai 200433, People’s Republic of China

Keywords: Pesin theory, non-uniform specification property, Lyapunov exponents, hyperbolic measures, (exponentially) shadowing property, dominated splitting, quantitative recurrence
Received by editor(s): June 15, 2011
Received by editor(s) in revised form: January 13, 2012
Published electronically: April 2, 2013
Additional Notes: The first author was supported by CNPq, CAPES, FAPEAL, INCTMAT and PRONEX
The second author was the corresponding author and was supported by CAPES and China Postdoctoral Science Foundation (No. 2012M510578).
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society